Advertisement

Comparison of Two Numerical Approaches for the Barrier and Value of a Simple Pursuit—Evasion Game

  • Pierre Bernhard
  • Stephane Crepey
  • Alain Rapaport
Part of the Annals of the International Society of Dynamic Games book series (AISDG, volume 6)

Abstract

We investigate the barrier of a simple pursuit—evasion game for which we are able to compare two theoretical and numerical approaches. One is based directly on the capture time, and the second one, introduced by one of the authors, transforms the game in one of approach (or L -criterion). This second approach gives both a new characterization of barriers and a new, potentially more robust, numerical method for the determination of barriers. We provide a detailed analytical solution of the various problems thus raised and use it as a benchmark for the numerical method.

Keywords

Variational Inequality Viscosity Solution Differential Game Stochastic Game Feedback Strategy 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Bardi, M., Bottacin, S., and Falcone, M. Convergence of discrete schemes for dis-continuous value functions of pursuit-evasion games, pp. 273–304 in New Trends inDynamic Games and Applications, 5th Intl. Symp. in Differential Games, Birkhaüser,1995.Google Scholar
  2. [2]
    Bardi, M. and Capuzzo-Dolcetta, I. Optimal Control and Viscosity Solutions of Hamilton—Jacobi—Bellman Equations, Birkhaüser, 1997.Google Scholar
  3. [3]
    Bardi, M. and Soravia, P. A comparison result for Hamilton–Jacobi equations and applications to some differential games lacking controllability, Funkc. Ekvacioj, Ser. Intl. 37(1):19–43, 1994.MathSciNetMATHGoogle Scholar
  4. [4]
    Barles, G. Solutions de Viscosité des Équations de Hamilton–Jacobi, Springer-Verlag, 1994.Google Scholar
  5. [5]
    Barles, G. and Perthame, B. Discontinuous solutions of deterministic optimal stopping time problems, Mathematical Modeling and Numerical Analysis, 21, pp. 557–579, 1987.MathSciNetMATHGoogle Scholar
  6. [6]
    Barles, G. and Souganidis, R. E. Convergence of approximation schemes for fully nonlinear second order equations, Asymptotic Anal., (4):271–283, 1991.MathSciNetMATHGoogle Scholar
  7. [7]
    Bernhard, R. Contribution à l’étude des jeux différentiels à deux joueurs, somme nulle et information parfaite, Thèse d’état, Université de Paris 6, August 1978.Google Scholar
  8. [8]
    Bernhard, P. Differential games lecture notes on the Isaacs–Breakwell theory, Summer school on game theory, Cagliari, 1993.Google Scholar
  9. [9]
    Cardaliaguet, R, Quincampoix, M. and Saint-Pierre, R. Some algorithms for a game with two players and one target. Mathematical Modeling and Numerical Analysis, 28, pp. 441–461, 1994.MathSciNetMATHGoogle Scholar
  10. [10]
    Cardaliaguet, R, Quincampoix, M. and Saint-Pierre, R Numerical Methods for Optimal Control and Differential Games, Technical Report 9510, Ceremade, 1995.Google Scholar
  11. [11]
    Clarke, F. H. Optimization and Nonsmooth Analysis. Wiley, 1983.Google Scholar
  12. [12]
    Crandall, M., Ishii, H., and Lions, R.-L. User’s guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc., 1992.Google Scholar
  13. [13]
    Crepey, S. Contribution à des méthodes numeriques appliquées à la finance et ausejeux différentiels, PhD thesis, École Polytechnique, France, 2001.Google Scholar
  14. [14]
    Filar, J. and Raghavan, T. Algorithms for stochastic games—a survey, Math. Methods Oper. Res., (35):437–472, 1991.MathSciNetMATHGoogle Scholar
  15. [15]
    Isaacs, R. Differential Games. Wiley, New York, 1965.MATHGoogle Scholar
  16. [16]
    Kushner, H. Probability Methods for Approximations in Stochastic Control and for Elliptic equations, Academic Press, 1977.Google Scholar
  17. [17]
    Masle, J-F. Problèmes qualitatif et quantitatif liés en jeux différentiels, Thèse de docteur ingénieur, Université Paris 9, 1976.Google Scholar
  18. [18]
    Pourtallier, O. and Tidball, M. Approximation of the value function for a class of differential games with target, Res. Report INRIA 2942, 1996.Google Scholar
  19. [19]
    Rapaport, A. Characterization of barriers of differential games, J. Opt., Th. Appl., 97(1):151–180, April 1998.MathSciNetMATHCrossRefGoogle Scholar
  20. [20]
    Subbotin, A. I. Generalized Solutions of First-Order PDEs, the Dynamical Optimization Perspective. Birkhäuser, 1995.Google Scholar

Copyright information

© Springer Science+Business Media New York 2001

Authors and Affiliations

  • Pierre Bernhard
    • 1
    • 2
  • Stephane Crepey
    • 3
  • Alain Rapaport
    • 4
  1. 1.University of NiceFrance
  2. 2.I3S CNRS-UNSASophia AntipolisFrance
  3. 3.INRIASophia AntipolisFrance
  4. 4.INRIAMontpelierFrance

Personalised recommendations